MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/12/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explanted date: device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that an angio-seal device was used after the initial procedure.Ultrasound (us) guidance of the right femoral artery (rfa) using a teleflex vsi micro-access kit then a 5fr terumo pinnacle 10cm sheath.A common femoral artery (cfa) angiogram of access site was performed and then they switched for a 7fr destination 45cm length sheath to go up and over for left common femoral artery (lcfa) plain old balloon angioplasty (poba) intervention.Seven thousand units of heparin was given at the beginning of the intervention and fifty units of protamine was given at the end of the case to reverse the heparin.The destination sheath was pulled back over the.035 wire and then the angio-seal sheath was inserted over the wire (otw).The angio-seal dilator and 180 cm.035 wire were removed.The angio-seal device inserted and clicked together and back with sheath when pulling back and compacting with the compaction tube there was no oozing or bleeding.When they pulled the compaction tube back, they got arterial type flow, they compacted again and when they pulled back there still was arterial type flow.Manual pressure was held for five minutes per sheath size; a total of thirty-five minutes.The patient was stable.There was no patient injury/medical or surgical intervention required.The procedure was successful, however the closure device was unsuccessful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.With no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
265 davidson ave
suite 320
somerset, nj
MDR Report Key9829150
Report Number3013394970-2020-00106
Device Sequence Number679417
Product Code MGB
UDI-Device Identifier00389701011868
UDI-Public00389701011868
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number610119
Device Lot Number06099539
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/13/2020
Supplement Date Received by Manufacturer03/16/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR